MAUDE Adverse Event Report: NEURAVI LTD. EMBOTRAP; EMBOTRAP III REVASCULARIZATION DEVICE

NEURAVI LTD. EMBOTRAP; EMBOTRAP III REVASCULARIZATION DEVICE
Catalog Number ET309522
Medical Device Problem Code Lack of Effect (4065)
Health Effect - Clinical Code Intracranial Hemorrhage (1891)
Date of Event 12/24/2025
Type of Reportable Event Death
Event or Problem Description
It was reported, via a personal interaction, that an embotrap iii 5 mm x 22 mm (et309522/ lot # unknown), a geometric clot extractor 4.5 x (gce4528/ 25j188av), and a cereglide57 intermediate catheter (product code/ lot # unknown) were used for a thrombectomy procedure.During the procedure, a total of five passes were performed but recanalization was not achieved, and the procedure was cancelled with tici 0 (complete occlusion).Postoperative ct showed a faint hemorrhage, and the patient was kept for inpatient observation.Approximately seven days after the procedure the hemorrhage expanded; neurosurgery physician performed external decompression therapy.The patient ultimately passed away due to symptomatic intracranial hemorrhage.The physician judged that there was a causal relationship between the patient¿s outcome and the devices used.The physician further commented that ¿although the postoperative bleeding was minor, this is a rare case that worsened after surgery.The reason for the deterioration is unknown.Embotrap and nimbus were each used, but there was no vessel straightening or resistance during traction.It is possible that performing five passes with stent retriever in peripheral vessels caused the bleeding.Because bleeding may be unavoidable after five passes with any stent retriever, this was not considered an event specific to embotrap or nimbus.¿ continuous flush was done.The lesion was middle cerebral artery m1-m2.Other concomitant device was trak microcatheter.The event was initially reported as such, ¿the procedure was a mechanical thrombectomy of middle cerebral artery m1-m2 in treating acute cerebral infarction.The devices were used according to ifu.The procedure was performed on (b)(6) 2025.Using j&j products, a total of five passes were performed (1st pass: embotrap5×22 & cereglide57.2nd pass: nimbus & cereglide57.3rd pass: embotrap5×22 & cereglide57.4th pass: nimbus & cereglide57.5th pass: embotrap5×22 & cereglide57), but recanalization was not achieved and the procedure was cancelled with tici 0.Postoperative ct showed a faint hemorrhage, but because the patient¿s paresis improved, the patient was kept for inpatient observation.Approximately seven days after the procedure the hemorrhage expanded; neurosurgery physician performed external decompression therapy, but unfortunately the patient passed away because of symptomatic intracranial hemorrhage.Physician¿s assessment of health damage: serious.Reason for severity determination: although the postoperative bleeding was minor, this is a rare case that worsened after surgery.The reason for the deterioration is unknown.Physician¿s judgment on association between the health damage and the product (causal relationship with the product): yes.Physician¿s comment: embotrap and nimbus were each used, but there was no vessel straightening or resistance during traction.It is possible that performing five passes with stent retriever in peripheral vessels caused the bleeding.Because bleeding may be unavoidable after five passes with any stent retriever, this was not considered an event specific to embotrap or nimbus.The patient passed away.Continuous flush was done.The lesion was middle cerebral artery m1-m2.Other concomitant device was trak microcatheter.¿.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section b2 ¿ date of death: the date of death was not reported.Section d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.Section e1.Initial reporter phone: (b)(6).Section h4: the device manufacture date is not known as the device lot number is not available / not reported.Cerebral hemorrhage is a known potential complication associated with the embotrap iii device and is listed in the instructions for use (ifu) as such.The device was unable to remove the target thrombus from the treated vessel after 3 passes, but it was not related to a device malfunction.Based on the available information, multiple clinical and procedural factors may contribute to the evolution of a faint postoperative hemorrhage into a severe or fatal intracranial bleed, including the natural progression of ischemic injury, hemorrhagic conversion, endothelial fragility secondary to multiple device passes, patient comorbidities, and cerebral edema.The relationship between the device use and the reported outcome cannot be excluded.Based on this information, this event does meet us fda reporting criteria under 21 cfr 803 with a classification of ¿death,¿ with an awareness date of 26-jan-2026.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Manufacturer ref#: (b)(4).Updated sections on this medwatch: a3a, a5, a6, b2, b4, b5, g3, g6, h2, h3, h6 and h11.Additional information was received on 20-feb-2026.Summary: per the information received, the date of death was on (b)(6) 2025 (7 days after the procedure).Relevant anatomical information was described as ¿no calcification.Tortuosity: about 90 degree.¿ the patient was a (b)(6) year-old male.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Updated sections on this medwatch: b4, d4, g3, g6, h2, h4, h6 and h11.Additional information received indicated that the lot number for the embotrap iii 5 mm x 22 mm is 24j165av.Since no device has been received for analysis, no product investigation can be performed and the reported failure could not be evaluated.A device history review (dhr) associated with lot 24j165av presented no issues during the manufacturing or inspection process that can be related to the reported complaint.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
EMBOTRAP
Common Device Name
EMBOTRAP III REVASCULARIZATION DEVICE
Manufacturer (Section D)
NEURAVI LTD.
block 3
ballybritt business park
galway H91 K 5YD
EI  H91 K5YD
Manufacturer (Section G)
ADVANT MEDICAL
parkmore business park west
galway H91 P V0V
EI   H91 PV0V
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key24364882
Report Number3011370111-2026-00020
Device Sequence Number12090968
Product Code NRY
UDI-Device Identifier10886704082866
UDI-Public(01)10886704082866(17)270912(10)24J165AV
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K193063
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberET309522
Device Lot Number24J165AV
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2026
Supplement Date Received by Manufacturer02/20/2026
03/18/2026
Initial Report FDA Received Date02/17/2026
Supplement Report FDA Received Date02/24/2026
03/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TREVO TRAK® MICROCATHETER (STRYKER)
Outcome Attributed to Adverse Event Death;
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceAsian